Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 12, NWS San Angelo, TX

April 8, 20115 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 8, 2011, 3:48 AM CDT for 5 counties in Texas. It took effect at Apr 8, 2011, 1:00 PM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 3:48 AM CDT (08:48 UTC)
In effect from
Apr 8, 2011, 1:00 PM CDT
Expired
Apr 8, 2011, 8:00 PM CDT
In force
7 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX

The radar

The Dyess AFB radar (KDYX), 97 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 1:30 PM CDTWILDFIRE 293013 Ssw Broome, TXCOTTON RANCH FIRE. FIRE WAS NEAR HWY 2034 IN BOTH TOM GREEN AND STERLING COUNTIES. FIRE IS THOUGHT TO HAVE BEEN STARTED BY A BROKEN POWER LINE. THREE STRUCTURES WERE THREATENED BUT NONE LOST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5174 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS84 KSJT 080848
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 AM CDT FRI APR 8 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS
WEEKEND... 

.FIRE WEATHER CONCERNS WILL REMAIN VERY HIGH OVER THE NEXT SEVERAL
DAYS AS HOT TEMPERATURES PERSIST ALONG WITH VERY LOW RELATIVE
HUMIDITIES. THE DRYLINE WILL MOVE BACK AND FORTH ACROSS WEST
CENTRAL TEXAS THROUGH SUNDAY WITH RELATIVE HUMIDITIES ON THE DRY
SIDE FALLING TO 10 TO 15 PERCENT. MEANWHILE...WIND SPEEDS WILL
INCREASE TO 20 MPH OR HIGHER EACH DAY ACROSS PORTIONS OF THE
AREA SUSTAINING THE THREAT OF CRITICAL FIRE WEATHER CONDITIONS
CONDUCIVE TO EXPLOSIVE FIRE GROWTH POTENTIAL. WINDS ARE EXPECTED
TO BE ESPECIALLY GUSTY ON SUNDAY.

TXZ049-054-064-098-113-082100-
/O.NEW.KSJT.FW.W.0012.110408T1800Z-110409T0100Z/
/O.NEW.KSJT.FW.A.0011.110409T1600Z-110410T0100Z/
/O.NEW.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
FISHER-NOLAN-STERLING-HASKELL-JONES-
348 AM CDT FRI APR 8 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN BIG COUNTRY AND STERLING COUNTY... 
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF
WEST CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING. FIRE WEATHER WATCHES HAVE ALSO BEEN ISSUED. THESE
WATCHES ARE IN EFFECT FROM THE LATE MORNING HOURS THROUGH THE
EVENING HOURS ON BOTH SATURDAY AND SUNDAY. THE WATCH ON SATURDAY
IS FOR THE WESTERN AND CENTRAL BIG COUNTRY AND THE WESTERN CONCHO
VALLEY. THE WATCH ON SUNDAY IS FOR MOST OF WEST CENTRAL TEXAS.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...
  HASKELL...JONES.

* WIND: SOUTHWEST 20 FOOT WINDS NEAR 20 MPH TODAY. SOUTH 20 FOOT
  WINDS NEAR 20 MPH ON SATURDAY AND WEST WINDS OF 20 TO 30 MPH ON
  SUNDAY. 

* HUMIDITY: FALLING TO 8 TO 12 PERCENT TODAY. ON SATURDAY...15 TO
  20 PERCENT. ON SUNDAY...8 TO 12 PERCENT.

* TIMING: LATE MORNING THROUGH THE EARLY EVENING HOURS EACH DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ065-071-072-076-127-082100-
/O.NEW.KSJT.FW.A.0011.110409T1600Z-110410T0100Z/
/O.NEW.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
COKE-IRION-TOM GREEN-CROCKETT-TAYLOR-
348 AM CDT FRI APR 8 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE CENTRAL BIG COUNTRY AND THE WESTERN CONCHO VALLEY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF WEST
CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED FIRE
WEATHER WATCHES...WHICH ARE IN EFFECT FROM FROM LATE MORNING
THROUGH THE EARLY EVENING HOURS ON BOTH SATURDAY AND SUNDAY. THE
FIRE WEATHER WATCH ON SATURDAY IS FOR THE CENTRAL BIG COUNTRY AND
WESTERN CONCHO VALLEY. THE WATCH ON SUNDAY IS FOR MOST OF WEST
CENTRAL TEXAS.

* AFFECTED AREA: IN TEXAS...COKE...IRION...TOM GREEN...
  CROCKETT...TAYLOR.

* WIND: SOUTH 20 FOOT WINDS NEAR 20 MPH ON SATURDAY. WEST 20 FOOT
  WINDS OF 20 TO 25 MPH ON SUNDAY.

* HUMIDITY: FALLING TO 15 TO 20 PERCENT ON SATURDAY. ON
  SUNDAY...NEAR 10 PERCENT.

* TIMING: LATE MORNING THROUGH THE EARLY EVENING HOURS ON SATURDAY
  AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ066-073-077-078-099-114-128-139-140-154-168-082100-
/O.NEW.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
RUNNELS-CONCHO-SCHLEICHER-SUTTON-THROCKMORTON-SHACKELFORD-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-
348 AM CDT FRI APR 8 2011

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST
OF WEST CENTRAL TEXAS.

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* AFFECTED AREA: IN TEXAS...RUNNELS...CONCHO...SCHLEICHER...
  SUTTON...THROCKMORTON...SHACKELFORD...CALLAHAN...COLEMAN...
  BROWN...MCCULLOCH...MENARD.

* WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH.

* HUMIDITY: FALLING TO NEAR 15 PERCENT.

* TIMING: LATE MORNING THROUGH THE EARLY EVENING HOURS ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE
VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT

JOHNSON
1 follow-up statement
466 
WWUS84 KSJT 082112
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT FRI APR 8 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH THIS
WEEKEND...

.FIRE WEATHER CONCERNS WILL REMAIN HIGH OVER THE NEXT FEW DAYS...
ESPECIALLY ON SUNDAY.

TXZ049-054-064-098-113-091200-
/O.UPG.KSJT.FW.A.0011.110409T1600Z-110410T0100Z/
/O.NEW.KSJT.FW.W.0013.110409T1600Z-110410T0100Z/
/O.CON.KSJT.FW.W.0012.000000T0000Z-110409T0100Z/
/O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
FISHER-NOLAN-STERLING-HASKELL-JONES-
412 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG 
COUNTRY AND STERLING COUNTY...
...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY
FOR STRONGER WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG
COUNTRY AND WESTERN CONCHO VALLEY... 
...FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST
OF WEST CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A NEW RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY...
FOR THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...
  HASKELL...JONES. 

* WIND: SOUTHWEST 20 FOOT WINDS NEAR 20 MPH TODAY. SOUTH 20 FOOT
  WINDS AROUND 20 MPH ON SATURDAY AND WEST WINDS OF 20 TO 30 MPH
  ON SUNDAY.

* HUMIDITY: FALLING TO 8 TO 12 PERCENT TODAY. ON SATURDAY...15 TO
  20 PERCENT. ON SUNDAY...8 TO 12 PERCENT.

* TIMING: THIS AFTERNOON AND EVENING...AND FROM LATE MORNING
  THROUGH THE EARLY EVENING HOURS SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ065-071-127-091200-
/O.UPG.KSJT.FW.A.0011.110409T1600Z-110410T0100Z/
/O.NEW.KSJT.FW.W.0013.110409T1600Z-110410T0100Z/
/O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
COKE-IRION-TAYLOR-
412 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG 
COUNTRY AND STERLING COUNTY...
...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY
FOR STRONGER WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG
COUNTRY AND WESTERN CONCHO VALLEY... 
...FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST
OF WEST CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A NEW RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT SATURDAY...
FOR THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA: IN TEXAS...COKE...IRION...TAYLOR.

* WIND: SOUTH 20 FOOT WINDS NEAR 20 MPH ON SATURDAY. WEST 20 
  FOOT WINDS OF 20 TO 25 MPH ON SUNDAY. 

* HUMIDITY: FALLING TO 15 TO 20 PERCENT ON SATURDAY. ON 
  SUNDAY...NEAR 10 PERCENT.

* TIMING: LATE MORNING THROUGH THE EARLY EVENING HOURS ON SATURDAY
  AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ072-076-091200-
/O.CON.KSJT.FW.A.0011.110409T1600Z-110410T0100Z/
/O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
TOM GREEN-CROCKETT-
412 PM CDT FRI APR 8 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR TOM GREEN AND CROCKETT COUNTIES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR MOST OF WEST CENTRAL TEXAS...

* AFFECTED AREA: IN TEXAS...TOM GREEN...CROCKETT.

* WIND: SOUTH 20 FOOT WINDS NEAR 20 MPH ON SATURDAY. WEST 20 
  FOOT WINDS OF 20 TO 25 MPH ON SUNDAY. 

* HUMIDITY: FALLING TO 15 TO 20 PERCENT ON SATURDAY. ON 
  SUNDAY...NEAR 10 PERCENT.

* TIMING: LATE MORNING THROUGH THE EARLY EVENING HOURS ON
  SATURDAY AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ066-073-077-078-099-114-128-139-140-154-168-091200-
/O.CON.KSJT.FW.A.0012.110410T1600Z-110411T0100Z/
RUNNELS-CONCHO-SCHLEICHER-SUTTON-THROCKMORTON-SHACKELFORD-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-
412 PM CDT FRI APR 8 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR MOST OF WEST CENTRAL TEXAS...

* AFFECTED AREA: IN TEXAS...RUNNELS...CONCHO...SCHLEICHER...
  SUTTON...THROCKMORTON...SHACKELFORD...CALLAHAN...COLEMAN... 
  BROWN...MCCULLOCH...MENARD. 

* WIND: WEST 20 FOOT WINDS OF 20 TO 25 MPH.

* HUMIDITY: FALLING TO NEAR 15 PERCENT.

* TIMING: LATE MORNING THROUGH THE EARLY EVENING HOURS ON 
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:31 AM CDT, 17 minutes earlier.

Area forecast discussion, Apr 8, 3:31 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
331 AM CDT FRI APR 8 2011

.SHORT TERM...
THE DRYLINE HAS RETREATED THROUGH ALL BUT THE SOUTHWEST PORTION OF
THE CWA THIS EVENING WITH DEWPOINTS QUICKLY JUMPING INTO THE MID 50S
TO LOWER 60S. LOW CLOUDS HAVE INCHED NORTHWEST INTO THE EXTREME
SOUTHEAST ZONES BUT ARE NOT EXPECTED TO MAKE IT PAST A SONORA TO
CROSS PLAINS LINE. THIS RETURNING MOISTURE IS VERY SHALLOW AND HAS
LITTLE HOPE OF PERSISTING ONCE DIURNAL MIXING COMMENCES. THE DRYLINE
WILL RACE EAST TODAY BUT SHOULD STALL SOMEWHERE OVER THE NORTHWEST
HILL COUNTRY...LIKELY OVER SAN SABA/MASON COUNTIES. WEST OF THIS
BOUNDARY WE WILL SEE VERY DRY AIR ONCE AGAIN WITH WIND SPEEDS OF
10-20 MPH KEEPING FIRE WEATHER CONCERNS RATHER HIGH ONCE AGAIN.
THESE FIRE WEATHER IMPACTS ARE COVERED BELOW. DOWN SLOPE WINDS AND
STRONG H85-H7 THERMAL RIDGING WILL ALLOW TEMPS TO PUSH WELL INTO THE
90S. I HAVE GENERALLY CALLED FOR MID/UPPER 90S INCLUDING 98 DEGREES
AT SAN ANGELO /WHICH WOULD TIE THE PREV RECORD SET IN 1963/.

STRONG DIURNAL HEATING WILL RESULT IN AMPLE INSTABILITY ALONG AND
EAST OF THE DRYLINE LATE THIS AFTERNOON. A FEW ISOLATED STORMS
WILL BE POSSIBLE ALONG THE BOUNDARY BUT MOST OF THIS ACTIVITY WILL
BE REMOVED TO THE EAST OF THE CWA. GIVEN THE FORECAST POSITION OF
THE DRYLINE...I OPTED TO LEAVE THE FORECAST DRY FOR TODAY.
HOWEVER... AFTER SUNSET THE DRYLINE WILL QUICKLY RETREATS BACK TO
THE WEST. INTERACTION WITH THE DEVELOPING LOW LEVEL JET COULD
SPARK AN ISOLATED STORM OR TWO JUST AFTER 00Z. I INCLUDED THE
MENTION OF THUNDERSTORMS OVER THE EASTERN BIG COUNTRY AND NORTHERN
HEARTLAND TO CAPTURE THIS POTENTIAL. GIVEN THE ANTICIPATED
SHEAR/INSTABILITY...WE COULD SEE A STORM PULSE UP TO MARGINALLY
SEVERE LEVELS BUT ANYTHING THAT FIRES WILL NOT LAST LONG AFTER WE
LOSE THE SUPPORT OF SURFACE HEATING. TEMPS WILL REMAIN QUITE MILD
OVERNIGHT AS LOW CLOUDS AND MOISTURE STREAM TO THE NORTH ACROSS
THE AREA WITH MIN TEMPS IN THE 60S AREAWIDE SATURDAY MORNING.

JOHNSON

.LONG TERM...
FIRE WEATHER WILL BE A POTENTIAL HIGH IMPACT EVENT THIS WEEKEND...
PARTICULARLY ON SUNDAY. SEE FIRE WEATHER SECTION FOR DETAILS ON
FIRE WEATHER WATCHES. LEE TROUGH STRENGTHENS SATURDAY AS UPPER
TROUGH APPROACHES FROM THE WEST...WITH DRYLINE IN WESTERN
COUNTIES. HAVE A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE DRYLINE
SATURDAY EVENING...THEN LATE SATURDAY NIGHT INTO SUNDAY MORNING AS
A SURFACE TROUGH MOVES THROUGH. GFS MODEL HAS A 50-60 700 MB WIND
MAX SUNDAY AFTERNOON ACROSS THE BIG COUNTRY/CONCHO VALLEY.
THIS...ALONG WITH SUBSIDENCE BEHIND UPPER TROUGH...EXPECT VERY
WINDY AND HIGH FIRE DANGER CONDITIONS.

NO SIGNIFICANT RAINFALL EXPECTED NEXT WEEK. DRY IN THE EARLY PART
OF THE WEEK. LOW LEVEL MOISTURE BEGINS RETURNING WEDNESDAY AS AN
UPPER SYSTEM SYSTEMS THROUGH THE PLAINS. RAINFALL DOES NOT LOOK
LIKELY WITH SYSTEM TO THE NORTH AND NO DEEP MOISTURE.

04

&&

.FIRE WEATHER...
THE SURFACE GRADIENT WILL NOT BE STRONG ENOUGH TODAY TO SUPPORT
CRITICAL WIND THRESHOLDS ACROSS MOST OF THE AREA BUT WIND SPEEDS
SHOULD BE STRONG ENOUGH TO WARRANT A RED FLAG WARNING ACROSS THE
WESTERN BIG COUNTRY AND STERLING COUNTY THIS AFTERNOON. EVEN IF WIND
SPEEDS ARE JUST BELOW 20 MPH...PERSISTENT WELL ABOVE NORMAL TEMPS
AND LACK OF RAINFALL HAVE CREATED A TINDER BOX SO I WILL ERR ON THE
SIDE OF CAUTION. ELSEWHERE...SUSTAINED SOUTHWEST 20FT WINDS AROUND
12-15 MPH ARE EXPECTED ACROSS MUCH OF THE AREA. RELATIVE HUMIDITIES
WILL PLUMMET TO 10-15 PERCENT BEHIND THE DRYLINE. THESE FACTORS WILL
KEEP THE FIRE WEATHER CONCERNS STRONGLY ELEVATED. THE DRYLINE WILL
NOT MAKE IT AS FAR TO THE EAST ON SATURDAY. THE FORECAST HAS THE
DRYLINE ROUGHLY ALONG A LINE FROM SWEETWATER...TO MERTZON...TO
OZONA. TWENTY FOOT WIND SPEEDS WILL BE CLOSE TO 20 MPH SO I HAVE
DECIDED TO ISSUE A FIRE WEATHER WATCH ALONG AND WEST OF THIS LINE.

A MORE SIGNIFICANT FIRE WEATHER THREAT WILL EXIST ON SUNDAY AS
STRONG MID LEVEL WESTERLIES MOVE OVERHEAD. THESE STRONG WINDS ALOFT
WILL MIX DOWN TO THE SURFACE BY MIDDAY WITH WEST WINDS EXPECTED TO
INCREASE TO 20-30 MPH...WITH GUSTS OVER 40 MPH AT TIMES. THESE WINDS
WILL ALSO ADVECT DRIER AIR INTO THE AREA ALLOWING RELATIVE
HUMIDITIES TO FALL TO 20 PERCENT OR LESS ACROSS MOST OF THE FORECAST
AREA. WE MAY EVEN SEE SINGLE DIGIT HUMIDITIES ACROSS THE WESTERN BIG
COUNTRY AND CONCHO VALLEY. VEGETATION HAS BEEN VERY DRY GIVEN THE
LACK OF APPRECIABLE RAINFALL OVER THE PAST FEW MONTHS AND THE D3
DROUGHT CONDITIONS CONTINUE TO CREEP UP TO THE NORTH. LIGHTER WINDS
SHOULD MITIGATE FIRE WEATHER CONCERNS ON MONDAY BUT ELEVATED FIRE
WEATHER CONDITIONS WILL CREEP BACK INTO THE FORECAST BY TUESDAY.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 94  65  94  65  82 /   0  10  10  20  10
SAN ANGELO 	 98  67  96  65  85 /   0   0  10  20  10
JUNCTION 	 97  67  94  69  87 /  10  10  10  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...
CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...
MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER...
SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM
GREEN.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...
HASKELL...IRION...JONES...NOLAN...STERLING...TAYLOR...TOM GREEN.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...
NOLAN...STERLING.

&&

25/04
Hazardous weather outlook, Apr 7, 4:23 AM CDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 AM CDT THU APR 7 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-080930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
423 AM CDT THU APR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS THE BIG
COUNTRY AND CONCHO VALLEY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY VALUES. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON
AND EVENING FOR THESE AREAS. AREA RESIDENTS ARE DISCOURAGED PROPERLY
DISPOSE OF LIT CIGARETTES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON SUNDAY AS STRONG
WEST WINDS AND DRY AIR MOVE IN BEHIND A PACIFIC COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:48 AM CDTFire Weather WatchSJTCoke, Crockett, Fisher, Haskell, Irion, Jones and 4 more24 hr
Apr 8, 3:48 AM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 15 more50 hr
Apr 8, 4:12 PM CDTRed Flag WarningSJTCoke, Crockett, Fisher, Haskell, Irion, Jones and 4 more28 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.